Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Jul 9, 2016, 2:27 PM MST for 8 counties in New Mexico. It took effect at Jul 10, 2016, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2016, 2:27 PM MST (21:27 UTC)
- In effect from
- Jul 10, 2016, 1:00 PM MST
- Expired
- Jul 10, 2016, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Union County, NM
The radar
The Albuquerque radar (KABX), 95 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 2595 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
685 WWUS85 KABQ 092127 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT SAT JUL 9 2016 ... RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY FOR THE NORTHEAST HIGHLANDS AND PLAINS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING OVER WESTERN AND EAST CENTRAL AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE... ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EVENING ALL AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE ATMOSPHERE... .AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR JULY IS EXPECTED SUNDAY AND MONDAY. AN UNSEASONABLY STRONG STORM WILL TRACK NORTH OF NEW MEXICO BUT USHER IN STRONG WINDS ALOFT BY JULY STANDARDS. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE SUNDAY AND MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE CONDITIONS BEGINNING SUNDAY AND PEAKING ON MONDAY. IN ADDITION...THE RECENT VERY WARM AND RELATIVELY INACTIVE WEATHER PATTERN HAS RESULTED IN DRY FUELS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY DRY AND UNSTABLE CONDITIONS WILL PERSIST. NMZ104-101400- /O.UPG.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/ /O.NEW.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/ /O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ NORTHEAST PLAINS- 327 PM MDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY. THE FIRE WEATHER WATCH SUNDAY FOR THE NORTHEAST PLAINS IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST PLAINS SUNDAY AND MONDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH ON SUNDAY. WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON MONDAY. * RELATIVE HUMIDITY...12 TO 15 PERCENT SUNDAY AND 9 TO 12 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ103-101400- /O.NEW.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/ /O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ NORTHEAST HIGHLANDS- 327 PM MDT SAT JUL 9 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT SUNDAY. * AREA AND TIMING...NORTHEAST HIGHLANDS SUNDAY AND MONDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH SUNDAY AND WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH MONDAY. * RELATIVE HUMIDITY...9 TO 17 PERCENT SUNDAY AND 8 TO 13 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ101-105-108-101400- /O.CON.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/ /O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS- 327 PM MDT SAT JUL 9 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...AND EAST CENTRAL PLAINS SUNDAY AND MONDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 35 MPH ON SUNDAY. WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH ON MONDAY. * RELATIVE HUMIDITY...10 TO 18 PERCENT SUNDAY AND 8 TO 14 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ102-106-107-109-101400- /O.CON.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ NORTH CENTRAL MOUNTAINS-MIDDLE RIO GRANDE VALLEY- SANDIA...MANZANO AND GALLINAS MOUNTAINS-WEST CENTRAL HIGHLANDS- 327 PM MDT SAT JUL 9 2016 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AREA AND TIMING...NORTH CENTRAL MOUNTAINS...MIDDLE RIO GRANDE VALLEY...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND WEST CENTRAL HIGHLANDS MONDAY AFTERNOON INTO MONDAY EVENING. * 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 16 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ 40
2 follow-up statements
741 WWUS85 KABQ 101039 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 439 AM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT TODAY FOR WESTERN...NORTHERN AND EASTERN AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND AN UNSTABLE ATMOSPHERE... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST AREAS DUE TO TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE ATMOSPHERE... .AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR JULY IS EXPECTED TODAY AND MONDAY. AN UNSEASONABLY STRONG STORM WILL TRACK NORTH OF NEW MEXICO PRODUCING STRONG WINDS ALOFT BY JULY STANDARDS. THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE TODAY AND MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE CONDITIONS BEGINNING TODAY AND PEAKING ON MONDAY. ADDITIONALLY... THE THREAT OF DRY LIGHTING CONTINUES TODAY AND THE RECENT VERY WARM AND RELATIVELY INACTIVE WEATHER PATTERN HAS RESULTED IN DRY FUELS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY DRY AND UNSTABLE CONDITIONS WILL PERSIST. NMZ101-105-108-110200- /O.UPG.KABQ.FW.A.0032.160710T2000Z-160711T0200Z/ /O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ /O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/ /O.EXA.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/ NORTHWEST PLATEAU-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS- 439 AM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCHES ARE NO LONGER IN EFFECT. * AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...AND EAST CENTRAL PLAINS TODAY AND MONDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH TODAY. WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH ON MONDAY. * RELATIVE HUMIDITY...9 TO 16 PERCENT TODAY AND 8 TO 13 PERCENT ON MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ102-110200- /O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ /O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/ /O.EXA.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/ NORTH CENTRAL MOUNTAINS- 439 AM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...MAINLY MID SLOPE AREAS OF THE NORTH CENTRAL MOUNTAINS BEGINNING DURING THE AFTERNOON HOURS TODAY AND AROUND NOON ON MONDAY AND CONTINUING INTO THE EVENING HOURS BOTH DAYS. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH TODAY. WEST 20 TO 25 MPH WITH GUSTS TO 40 MPH ON MONDAY. WINDS TO BE STRONGEST OVER THE HIGHER TERRAIN. * RELATIVE HUMIDITY...10 TO 16 PERCENT TODAY AND 9 T0 15 PERCENT ON MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-104-110200- /O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ /O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/ /O.CON.KABQ.FW.W.0030.160710T2000Z-160711T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- 439 AM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS TODAY AND MONDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH TODAY AND WEST 20 TO 30 MPH WITH GUSTS TO 45 MPH ON MONDAY. * RELATIVE HUMIDITY...10 TO 15 PERCENT TODAY AND 8 TO 12 PERCENT MONDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-107-109-110200- /O.UPG.KABQ.FW.A.0033.160711T2000Z-160712T0200Z/ /O.NEW.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 439 AM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AREA AND TIMING...PORTIONS OF THE MIDDLE RIO GRANDE VALLEY... THE MANZANO AND GALLINAS MOUNTAINS AND PORTIONS OF THE WEST CENTRAL HIGHLANDS INCLUDING NORTHERN CATRON AND NORTHWEST SOCORRO COUNTIES MONDAY AFTERNOON INTO MONDAY EVENING. * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. WINDS WILL BE STRONGEST OVER THE HIGHER TERRAIN AND EAST OF THE CENTRAL TERRAIN * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
186 WWUS85 KABQ 110153 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY MOST AREAS DUE TO STRONG WINDS...LOW HUMIDITIES AND A VERY UNSTABLE ATMOSPHERE... .AN EXTREMELY RARE PERIOD OF CRITICAL FIRE WEATHER CONDITIONS FOR JULY WILL CONTINUE ON MONDAY. AN UNSEASONABLY STRONG STORM WILL TRACK OVER THE NORTHERN ROCKIES PRODUCING STRONG WINDS ALOFT ACROSS NEW MEXICO. THESE STRONGER WINDS WILL MIX DOWN TO THE SURFACE MONDAY THEN COMBINE WITH A VERY DRY AND UNSTABLE ATMOSPHERE AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE CONDITIONS. WINDS WILL RELAX TUESDAY AND WEDNESDAY BUT THE VERY DRY AND UNSTABLE CONDITIONS WILL PERSIST. NMZ101>105-108-111400- /O.EXP.KABQ.FW.W.0030.000000T0000Z-160711T0200Z/ /O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/ NORTHWEST PLATEAU-NORTH CENTRAL MOUNTAINS-NORTHEAST HIGHLANDS- NORTHEAST PLAINS-NORTHWEST HIGHLANDS-EAST CENTRAL PLAINS- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...NORTHWEST PLATEAU AND HIGHLANDS...NORTH CENTRAL MOUNTAINS...NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS MONDAY AFTERNOON AND EARLY EVENING. * 20 FOOT WINDS...SOUTHWEST TO WEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-107-109-111400- /O.CON.KABQ.FW.W.0031.160711T1800Z-160712T0200Z/ MIDDLE RIO GRANDE VALLEY-SANDIA...MANZANO AND GALLINAS MOUNTAINS- WEST CENTRAL HIGHLANDS- 753 PM MDT SUN JUL 10 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY... * AREA AND TIMING...PORTIONS OF THE MIDDLE RIO GRANDE VALLEY... THE SANDIA...MANZANO AND GALLINAS MOUNTAINS AND PORTIONS OF THE WEST CENTRAL HIGHLANDS INCLUDING NORTHERN CATRON AND NORTHWEST SOCORRO COUNTIES MONDAY AFTERNOON INTO MONDAY EVENING. * 20 FOOT WINDS...WEST 15 TO 25 MPH WITH GUSTS TO 40 MPH. * RELATIVE HUMIDITY...8 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jul 9, 10:34 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 9, 10:34 AM MST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1134 AM MDT SAT JUL 9 2016 .AVIATION... 18Z TAF CYCLE VFR conditions expected most locations through the forecast period. Drier air is moving into the state from the west, so fewer thunderstorms are expected today. Isolated to at times scattered thunderstorms and showers will favor the southwest and central high terrain and the eastern plains. Over and west of the central mountains most thunderstorms will be dry producing little rain but gusty outflows. Over the eastern plains, wetter storms will produce local MVFR cigs and moderate to heavy rain with the strongest cells. Activity to diminish between 03Z and 06Z. Expect mainly high terrain thunderstorms to develop by midday on Sunday with southwest winds noticeably increasing during the day. Gusts to 30kt after 18z at GUP, LVS and TCC after 18z Sunday. 40 && .PREV DISCUSSION...355 AM MDT SAT JUL 9 2016... .SYNOPSIS... The upper level ridge will build over northern and central New Mexico today. Temperatures will warm as drier air filtrates in from the west and north. A few spot storms will be found across the western and central highlands while more organized storms will be possible across the far eastern plains. An unusually deep and vigorous Pacific trough for July will gradually break down the upper level ridge and give way to slight cooling and increased winds Sunday and Monday. The strongest wind speeds areawide will be observed on Monday. Fast moving storms will be possible ahead of the trough advance on Sunday. Significant drying and warming will commence Tuesday and Wednesday with a few afternoon breezes. Moisture from the south and east will try to invade the state late week into next weekend ahead of another Pacific trough. Too tough to say how much moisture however. && .DISCUSSION... A few cosmetic changes to the gridded forecast but not a lot of big changes. Went with a warm bias in the grids during the next 7 days...especially today/Sunday and once again mid to late next week. Models seem to be a little more bullish and more similar to what they were showing a few days ago for fast moving storms on Sunday. Models appear to be in agreement with a down convective day today. There will certainly be buildups over the mountains but the airmass will be drier near the surface compared to yesterday. A few dryline storms are expected across the eastern plains and some storms could become strong. Instability and moisture indices much less aligned for organized severe storms compared to yesterday. Cant rule out a few pulse...strong storms due to residual sheering. High temps will be quite warm within the Rio Grande Valley and eastern plains. Near 100 degrees in Albuquerque today. All eyes remain on the Pacific trough. Latest GFES forecasts project a 3 to 3.75 standard deviation low associated with the trough over the northern Rockies and below normal 500 mb height values as far south as northern NM. NAM has picked up on a bit more convection ahead of the leading Pacific trough and initial break down of the ridge later Sunday. GFS is also picking up on the convection a little more versus previous runs. The models initially showed this a few days ago but backed up yesterday. Would like to see some run to run consistency on this matter but confidence is growing that drier storms would initiate over portions of the western/central highlands as Sunday progresses and move quickly to the east/northeast. This fits the conceptual models of these types of trough passages with mid level moisture present. Discrete stronger storms associated with the surface dryline would be possible across the eastern plains before quickly moving east into west TX. A severe threat due to wind would be associated with those cells. The belt of strongest winds aloft move over the forecast area Sunday night with residual strong winds aloft over the area Monday. Atmospheric mixing and a Pacific dry slot will lead to fire weather concerns Monday. Wind speeds look to be breezy to windy. Cant rule out some localized wind advisory across portions of the east due to the surface low strength and atmospheric mixing although the models have lowered their speeds aloft a tad. Adjusted min and max temps higher than model guidance across the eastern plains during this period. A much drier forecast with residual mid level moisture across the southern tier of the forecast area. Confidence is high because the models have been showing this trough passage trend the past week. An atmospheric dry intrusion would invade most of the forecast area Tuesday/Wednesday as the subtropical high remains centered over northern Mexico. Temperatures would rise and went above model guidance by 1 to 2 degrees during this period. Models continue to show some sort of surface to mid level moistening within the building upper level high late week. One moisture source consists of a back door cold front or wind shift across the northeast while another consists of monsoonal moisture seeping northward from Mexico and the Gulf. An organized monsoon burst event is less likely but will be watching model trends and the second Pacific trough strength. 50 && .FIRE WEATHER... ...Fire Weather Watch for portions west and east zones on Sunday and for most locations on Monday, followed by very dry and unstable conditions Tuesday through Thursday... Existing fires, the probability of dry lightning, a dry unstable airmass and an upcoming wind event will result in a two day critical fire weather regime on Sunday and Monday. Very dry and unstable weather will follow. Moisture may be on the increase late in the work week and into the weekend. With the upper level high currently centered over northern Mexico, dry westerly flow aloft is already in place across northern zones. Precipitable water in Friday night's ABQ sounding was 86 percent of normal and satellite PW estimates indicate even drier air approaching the state from the west. Low level moisture from the wind shift on Friday as well as convective outflows has increased across the eastern plains and a short-lived gap wind event ushered some of this moisture into the Rio Grande Valley. The low level moisture will scour out fairly quickly today with RH falling below 15 percent all areas except the extreme eastern plains. The upper high will build over New Mexico today and a decrease in coverage of thunderstorms and showers will result with mainly dry thunderstorms over the western high terrain and over and just to the east of the central high terrain. Any wetting rain will be mainly limited to the extreme eastern plains. Overnight RH recoveries tonight will be mostly fair with some good recoveries extreme eastern plains. An unseasonable strong upper low, currently located west of Vancouver Island will move onshore early Sunday. As the upper trough moves to the east, the upper level gradient will increase over New Mexico. As the trough approaches, dry thunderstorms are expected over the Continental Divide and over and just east of the northern and central high terrain, with wetter storms over the eastern plains. Dry southwest winds will increase steadily increase during the day with the greatest magnitudes over the higher terrain and eastern plains where a lee trough will sharpen during the day. Critical fire weather conditions are likely western and eastern zones and a fire weather watch remains in place. Zone 103 may need to be added to the watch. Ridgetop winds look to be greatest during the overnight hours on Sunday, but deep mixing on Monday will still result in breezy to windy conditions on Sunday. A fire weather watch remains in place for all zones. Any new fire starts associated with dry lightning on Sunday could grow rapidly during the late Sunday through Monday period. Winds relax on Tuesday as the upper level trough moves over the Great Plains and the upper high strengthens over southern New Mexico. However, exceptionally dry air continues to filter in over the state with very unstable conditions on Tuesday and especially on Wednesday. Poor RH recovers will favor northwest and central zones Tuesday night and Wednesday night, with super haines conditions possible both Wednesday and Thursday afternoon. High pressure looks to shift to the east late in the week allowing moisture to be on the increase. Details are still uncertain at this time. 05 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday afternoon through Monday evening for the following zones... NMZ101>109. Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ101-104-105-108. &&
Hazardous weather outlook, Jul 9, 5:08 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 608 AM MDT SAT JUL 9 2016 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 608 AM MDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG STORMS ARE EXPECTED ACROSS THE FAR EASTERN PLAINS THIS AFTERNOON INTO THE EARLY EVENING. GUSTY WIND AND SMALL HAIL WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SIGNIFICANT FIRE WEATHER CONDITIONS ARE ANTICIPATED DURING THE NEXT SEVERAL DAYS. LIGHTNING FOLLOWED BY GUSTY WIND/LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE SCENARIO IS EXPECTED SUNDAY AND MONDAY. HOT...DRY AND UNSTABLE CONDITIONS WILL REMAIN TUESDAY THROUGH THURSDAY. FIRES THAT DO IGNITE HAVE THE POTENTIAL OF SPREADING VERY RAPIDLY DUE TO DRYING FUELS. SOME FAST MOVING DRYLINE STORMS PRODUCING STRONG TO SEVERE GUSTS WILL BE POSSIBLE SUNDAY AFTERNOON INTO THE EVENING ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 50
In the hours before
Local storm report, Jul 9, 10:36 AM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1136 AM MDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 1 ENE BEAVERHEAD 33.43N 108.10W
07/08/2016 CATRON NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1601329
44Local storm report, Jul 9, 1:04 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
204 PM MDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 6 E ABBOTT 36.31N 104.15W
07/08/2016 M2.75 INCH COLFAX NM TRAINED SPOTTER
BASEBALL SIZE HAIL DESTROYED PICKUP TRUCK
&&
EVENT NUMBER ABQ1601330
GUYERLocal storm report, Jul 9, 1:20 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
220 PM MDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 3 SSE ROMEROVILLE 35.48N 105.23W
07/08/2016 E1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
QUARTER SIZE HAIL KNOCKED LOTS OF LEAVES OFF TREES
&&
EVENT NUMBER ABQ1601331
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:02 PM MST | Tornado Warning | ABQ | Mora | 28 min |
| Jul 8, 5:05 PM MST | Special Weather Statement | ABQ | 25 min | |
| Jul 8, 5:27 PM MST | Severe Thunderstorm Warning | ABQ | Mora | 23 min |
| Jul 8, 5:41 PM MST | Areal Flood Advisory | ABQ | Colfax, Union | 2 hr |
| Jul 8, 6:16 PM MST | Severe Thunderstorm Warning | ABQ | Chaves, De Baca | 15 min |
| Jul 9, 2:59 PM MST | Heat Advisory | ABQ | 28 hr | |
| Jul 9, 2:59 PM MST | Heat Advisory | ABQ | 52 hr | |
| Jul 9, 4:14 PM MST | Special Weather Statement | ABQ | Curry | 16 min |
| Jul 9, 4:30 PM MST | Special Weather Statement | ABQ | Curry | 30 min |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.